Advertisement

Inventiones mathematicae

, Volume 30, Issue 1, pp 47–144 | Cite as

On the characters of the discrete series

The Hermitian symmetric case
  • Wilfried Schmid
Article

Keywords

Discrete Series 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Atiyah, M. F., Bott, R., Shapiro, A.: Clifford modules. Topology3, 3–38 (1964)Google Scholar
  2. 2.
    Bargmann, V.: Irreducible unitary representations of the Lorentz group. Ann. of Math.48, 568–640 (1947)Google Scholar
  3. 3.
    Borel, A., de Siebenthal, J.: Les sous-groupes fermés de rang maximum des groupes de Lie clos. Comm. Math. Helv.23, 200–221 (1949)Google Scholar
  4. 4.
    Borel, A., Tits, J.: Compléments à l'article: “groupes réductifs,” Publ. Math. I.H.E.S.41, 253–276 (1972)Google Scholar
  5. 5.
    Dixmier, J.: Représentations intégrables du groupe de De Sitter. Bull. Soc. Math. France89, 9–41 (1961)Google Scholar
  6. 6.
    Harish-Chandra: Representations of semi-simple Lie groups II. Trans. Amer. Math. Soc.76, 26–65 (1954)Google Scholar
  7. 7.
    Harish-Chandra: Representations of semi-simple Lie groups III. Trans. Amer. Math. Soc.76, 234–253 (1954)Google Scholar
  8. 8.
    Harish-Chandra: The Plancherel formula for complex semi-simple. Lie groups. Trans. Amer. Math. Soc.76, 485–528 (1954)Google Scholar
  9. 9.
    Harish-Chandra: Representations of semi-simple Lie groups IV, V, VI. Amer. J. Math.77, 743–777 (1955);78, 1–41 and 564–628 (1956)Google Scholar
  10. 10.
    Harish-Chandra: The characters of semi-simple Lie groups. Trans. Amer. Math. Soc.83, 98–163 (1956)Google Scholar
  11. 11.
    Harish-Chandra: Invariant eigendistributions on a semi-simple Lie group.Trans. Amer. Math. Soc.119, 457–508 (1965)Google Scholar
  12. 12.
    Harish-Chandra: Discrete series for semi-simple Lie groups I. Acta Math.113, 241–318 (1965)Google Scholar
  13. 13.
    Harish-Chandra: Discrete series for semi-simple Lie groups II. Acta Math.116, 1–111 (1966)Google Scholar
  14. 14.
    Harish-Chandra: Two theorems on semi-simple Lie groups. Ann. of Math.83, 74–128 (1966).Google Scholar
  15. 15.
    Harish-Chandra: On the theory of the Eisenstein integral. Lecture Notes in Mathematics.266, pp. 123–149 Berlin-Heidelberg-New York: Springer 1971Google Scholar
  16. 16.
    Hecht, H.: The characters of Harish-Chandra representations. Thesis. Columbia University, 1974, to appear in Math. AnnalenGoogle Scholar
  17. 17.
    Helgason, S.: Differential Geometry and Symmetric Spaces. New York: Academic Press 1962Google Scholar
  18. 18.
    Hirai, T.: The characters of some induced representations of semisimple Lie groups. J. Math. Kyoto Univ.8, 313–363 (1968)Google Scholar
  19. 19.
    Hirai, T.: Invariant eigendistributions of Laplace operators on semisimple Lie groups I. Case ofSU(p, q). Japan J. of Math.40, 1–68 (1970)Google Scholar
  20. 20.
    Hirai, T.: Explicit form of the characters of discrete series representations of semisimple Lie groups. Proceedings of Symposia in Pure MathematicsXXVI, 281–287, 1973Google Scholar
  21. 21.
    Hotta, R.: On the realization of the discrete series for semisimple Lie groups. J. of Math. Soc. Japan23, 384–407 (1971)Google Scholar
  22. 22.
    Hotta, R., Parthasarathy, R.: Multiplicity formulae for discrete series. Inventions math.26, 133–178 (1974)Google Scholar
  23. 23.
    Koranyi, A., Wolf, J.: Realization of Hermitian symmetric spaces as generalized half plannes. Ann. of Math.,81, 265–288 (1965)Google Scholar
  24. 24.
    Kostant, B.: On the conjugacy of real Cartan subalgebras. Proc. Nat. Acad. Sci. USA41, 967–970 (1955)Google Scholar
  25. 25.
    Kostant, B.: A formula for the multiplicity of a weight. Proc. Natl. Acad. Sci. USA.44, 588–589 (1958)Google Scholar
  26. 26.
    Kostant, B.: Lie algebra cohomology and the generalized Borel-Weil theorem. Ann. of Math.74, 329–387 (1961)Google Scholar
  27. 27.
    Langlands, R. P.: Dimension of spaces of automorphic forms. Proc. of Symposia in Pure MathematicsIX, 353–257, 1966Google Scholar
  28. 28.
    Martens, S.: The characters of the holomorphic discrete series. Thesis. Columbia University, 1973. A summary will appear in Proc. Nat. Acad. Sci. USAGoogle Scholar
  29. 29.
    Midorikawa, H.: On a relation between characters of disrete and non-unitary principlal series representations. Proc. Japan Acad.50, 29–32 (1974)Google Scholar
  30. 30.
    Moore, C. C.: Compactifications of symmetric spaces II: the Cartan domains. Amer. J. of Math.86, 358–378 (1964)Google Scholar
  31. 31.
    Narasimhan, M. S., Okamoto, K.: An analogue of the Borel-Well-Bott theorem for hermitian symmetric pairs of noncompact type. Ann. of Math.91, 486–511 (1970)Google Scholar
  32. 32.
    Parthasarathy, R.: Dirac operator and the discrete series. Ann. of Math.96, 1–30 (1972)Google Scholar
  33. 33.
    Rothschild, L. P.: Orbits in real reductive Lie algebras. Trans. Amer. Math. Soc.168, 403–421 (1972)Google Scholar
  34. 34.
    Schmid. W.: Homogenous complex manifolds and representations of semisimple Lie groups. Thesis, Berkeley. 1967; Proc. Nat. Acad. Sci. USA59, 56–59 (1968)Google Scholar
  35. 35.
    Schmid, W.: On a conjecture of Langlands. Ann. of Math.93, 1–42 (1971)Google Scholar
  36. 36.
    Schmid, W.: On the realization of the discrete series of a semisiple Lie groups. Rice Univ. Studies56, 99–108 (1970)Google Scholar
  37. 37.
    Schmid, W.: Some remarks about the discrete series characters of\(Sp\left( {n, \mathbb{R}} \right)\). Proc. of the Coloquium on Noncommutative Harmonic Analysis, Marseille. 1974. Lecture Notes in Mathematics. Berlin-Heidelberg-New York: Springer, to appearGoogle Scholar
  38. 38.
    Sugiura, M.: Conjugacy classes of Cartan subalgebras in real semisimple Lie algebras. J. Math. Soc. Japan11, 474–534 (1959)Google Scholar
  39. 39.
    Warner, G.: Harmonic Analysis on Semisimple Lie Groups, volumes I and II. Springer-Verlag: Berlin-Heidelberg-New York: 1972Google Scholar
  40. 40.
    Wolf, J. A.: Unitary representations on partially holomorphic cohomology spaces. Amer. Math. Soc. Memoir138 (1974)Google Scholar
  41. 41.
    Zuckerman, G.: Some character identities for semisimple Lie groups. Thesis, Princeton, 1974Google Scholar

Copyright information

© Springer-Verlag 1975

Authors and Affiliations

  • Wilfried Schmid
    • 1
  1. 1.Department of MathematicsColumbia UniversityNew YorkUSA

Personalised recommendations